MAUDE Adverse Event Report: HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS

HEARTWARE, INC. HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY; VENTRICULAR (ASSISST) BYPASS
Model Number 1650
Medical Device Problem Code Battery Problem (2885)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Investigation of this event is pending and a supplemental report will be sent upon its completion.Additional products: heartware ventricular assist system  battery.Model #: 1650/ catalog #: 1650/ expiration date: 30-jun-2019 / serial #: (b)(4) udi #: (b)(4).Device evaluated: no.No, device evaluation anticipated, but not yet begun.Mfg date: 24-jun-2018 labeled for single use: no.(b)(4).
 
Event or Problem Description
It was reported that two batteries exhibited a power disconnect alarms.The batteries were removed from service.No patient complications have been reported as a result of this event.
 
Event or Problem Description
It was also reported that both batteries exhibited communication errors.One of the batteries was reported to have exhibited an erroneous critical battery alarm.The battery charge capacity was noted to be 94% at the time of the alarm.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for a correction.Section b5 event description was updated to include additional battery behavior information that was not included on the initial report.Investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Additional Manufacturer Narrative
A supplemental report is being submitted for device evaluation.Product event summary: three (3) batteries were not returned for investigation.Review of the available autologs reports revealed several critical battery alarms involving the first battery logged with a battery capacity above 10% relative state of charge (rsoc), as well as multiple power disconnect alarms involving all three batteries.The observed power disconnect alarms likely correspond with the reported communication errors.As a result, the reported event was confirmed; however, the cause of the critical battery alarms and power disconnect alarms could not be determined as raw log files were not available for analysis.A power source lubrication procedure had been performed on the batteries in accordance with the requirements under fsca cvg-18-q4-19 on 28-dec-2018.Based on the limited information available, a possible root cause of the reported critical battery alarms and power disconnect alarms can be attributed, but not limited, to communication errors between the controller and batteries.Possible root causes of the reported communication errors can be attributed but not limited to momentary disconnections on the communication pins of the controller, the controller not receiving responses from the batteries, and/or due to the packet error checking method detecting bit errors.Additional products: d4: serial or lot#: (b)(6); h3: yes; h6: fda method code(s): b15, b17 h6: fda results code(s): c04 h6: fda conclusion code(s): d15; d4: serial or lot#: (b)(6); h3: yes; h6: fda method code(s): b15, b17 h6: fda results code(s): c04 h6: fda conclusion code(s): d15.Investigation of this event is completed and the file will be closed.If new information is received, the file will be re-opened and a supplemental will be submitted.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.
 
Additional Manufacturer Narrative
A supplemental is being submitted for additional information.A new battery has been added to this event.Additional products: battery - bat602079 h6: img code(s): g02002 d1: heartware ventricular assist system ¿ battery d4: model #: 1650/ catalog #: 1650/ expiration date: 07-jul-2019 / serial #: (b)(6),udi #: (b)(4), d9: no h3: no, device evaluation anticipated, but not yet begun h4: mfg date: 02-jul-2018 h5: no h6: patient ime code(s): e2403 h6: imf code(s): f26 h6: img code(s): g02002 h6: fda device code(s): a0705 h6: fda results code(s): c21 h6: fda conclusion code(s): d16 investigation of this event is pending and a supplemental report will be sent upon its completion.Medtronic is submitting this report to comply with fda reporting regulations under 21 cfr parts 4 and 803.This report is based upon information obtained by medtronic, which the company may not have been able to fully investigate or verify prior to the date the report was required by the fda.Medtronic has made reasonable efforts to obtain more complete information and has provided as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.In particular, this report does not constitute an admission by anyone that the product described in this report has any ¿defects¿ or has ¿malfunctioned¿.These words are included in the fda 3500a form and are fixed items for selection created by the fda to categorize the type of event solely for the purpose of regulatory reporting.Medtronic objects to the use of these words and others like them because of the lack of definition and the connotations implied by these terms.This statement should be included with any information or report disclosed to the public under the freedom of information act.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
 
Event or Problem Description
It was also reported that another battery exhibited communication errors.

Brand Name
HEARTWARE VENTRICULAR ASSIST SYSTEM - BATTERY
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
HEARTWARE, INC.
14400 nw 60th ave
miami lakes FL 33014
MDR Report Key11588559
Report Number3007042319-2021-02977
Device Sequence Number3356069
Product Code DSQ
UDI-Device Identifier00888707002646
UDI-Public00888707002646
Combination Product (Y/N)N
Initial Reporter StateOK
Initial Reporter CountryUS
PMA/510(K) Number
P100047
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 06/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Expiration Date08/31/2019
Device Model Number1650
Device Catalogue Number1650
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 03/24/2021
Supplement Date Received by Manufacturer04/12/2021
04/27/2021
05/21/2021
Initial Report FDA Received Date03/30/2021
Supplement Report FDA Received Date04/12/2021
05/21/2021
06/04/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
1103 VAD
Patient Age59 YR